MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE10 L 11MM

ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D SIZE10 L 11MM
Model Number 392-11-610
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient showing poly wear radiographically.A poly exchange surgery was required to prevent further deterioration of the implant.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery is due to poly wear.The previous surgery and the revision detailed in this investigation occurred 13.6 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(6) surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to this event.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a planned revision surgery due to poly wear.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of (b)(6) surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D SIZE10 L 11MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7231398
Report Number1644408-2018-00096
Device Sequence Number1250379
Product Code JWH
UDI-Device Identifier00888912120470
UDI-Public(01)00888912120470
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2008
Device Model Number392-11-610
Device Catalogue Number391-11-010
Device Lot Number895921
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR